MAUDE Adverse Event Report: VIANT MEDICAL, LLC EZ CLEAN¿ STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC EZ CLEAN¿ STRAIGHT REAMER HANDLE
Model Number T2756
Medical Device Problem Codes Mechanical Problem (1384); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during an unknown patient procedure that the device failed as it had jammed and did not allowed the reamer to be inserted.The surgery was delayed for one hour while another kit was located from another facility.The patient was under anesthesia.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, zimmer biomet.Foreign as event occurred in spain.
 
Additional Manufacturer Narrative
H2: the complaint sample was not returned to viant for evaluation but the customer provided images.However, the provided images are insufficient to verify the reported failure.Thus, the reported event is non-verifiable.The customer provided images showing this complaint device and associated complaint device submitted under mdr 3004976965-2024-00001 that were used in the same incident causing the reported patient impact of prolonged anesthesia.Photo 1 shows the device for this complaint has the teflon sleeve assembled and shows signs of scratches/nicks on the reamer head tabs, mobile component, and locking collar.The power adaptor is unable to be clearly seen to determine the amount of wear/damage.There is no obvious failure or damage observed that would contribute to the reported failure based on this image.Photo 2 shows the reamer head, mobile component, and locking collar assembled as expected.The etched product number and lot number are clearly visible.However, there is still no obvious failure or damage observed that would contribute to the reported failure based on the image.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.Operation 20 (assembly) & 800 (final inspection) verify function of the reamer end at 100% frequency and all 50 pieces passed for function.This device has experienced approximately 4.81 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.In conclusion, the reported event is non-verifiable as the provided images of the straight reamer handle show no obvious failure or damage that would contribute to the reported failure based on the image.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly.No further investigation with regard to this complaint is required at this time.Viant will continue to monitor for trends.H6: added type of investigation, updated investigation findings and investigation conclusions.

Brand Name
EZ CLEAN¿ STRAIGHT REAMER HANDLE
Common Device Name
REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key18721531
Report Number3004976965-2024-00002
Device Sequence Number20402252
Product Code LXH
UDI-Device Identifier00840096401394
UDI-Public00840096401394
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberT2756
Device Catalogue Number00-1206-090-10
Device Lot Number56596639
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer03/14/2024
Initial Report FDA Received Date02/16/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown